MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT WITH ENFIT CONNECTORS - 14 FR; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT WITH ENFIT CONNECTORS - 14 FR; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 8644-14
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.Photos of the device were provided.All information reasonably known as of 15 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the patient felt pain when handling the gastrostomy tube 6 months after placement, which led to stop the enteral feeding.Fibroscopy was performed on (b)(6) 2020 and it was found that the "dome of the gastrostomy tube was no longer visible in the wall." the probe was removed by external traction.Additional information received 30-jun-2020 indicated "the factors favoring the inclusion of the device in the gastric wall in this particular case are most certainly a reluctance to gastrostomy care and mobilization following a wall infection, and a heavy immunosuppressive treatment, therefore a fairly fragile area and a gradual migration of the device has been observed.Patient's condition is fine.".
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Photos of the device were provided and examined.The peg tube had the secu-lok retention ring, the medi-clamp, and the feeding adapter attached.No apparent damage was observed on any of the components that could have contributed to the reported event.Root cause could not be determined.All information reasonably known as of 31 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT WITH ENFIT CONNECTORS - 14 FR
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10285656
Report Number3006646024-2020-00028
Device Sequence Number2853712
Product Code KNT
UDI-Device Identifier00350770446264
UDI-Public00350770446264
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number8644-14
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date07/31/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient Weight17